J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 44 (2005) No. 2 P 114-119

Language:

http://doi.org/10.2169/internalmedicine.44.114

CASE REPORTS

We describe a patient who had a metastatic gastrointestinal stromal tumor (GIST) after previous failed extensive therapy, including multiple surgeries and hepatic artery embolization. Within a few months of starting administration of imatinib mesylate, the patient exhibited a clinical response with grade 3 neutropenia, when pulmonary tuberculosis developed. A c-kit mutation in exon 11 was detected only in metastatic liver specimens. It is unclear whether or not pulmonary tuberculosis may be induced by imatinib mesylate treatment, but caution is warranted in immunocompromised GIST patients. This is the first report of tuberculosis associated with neutropenia during imatinib mesylate treatment.

Copyright © 2005 by The Japanese Society of Internal Medicine

Article Tools

Share this Article